Alert archive / Kansas / Heat Advisories in 2012

Heat Advisory 2, NWS Wichita, KS

June 25, 201216 counties in Kansas

NWS Wichita, KS issued this heat advisory at Jun 25, 2012, 3:14 AM CDT for 16 counties in Kansas. It took effect at Jun 25, 2012, 3:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2012, 3:14 AM CDT (08:14 UTC)
In effect from
Jun 25, 2012, 3:00 PM CDT
Expired
Jun 25, 2012, 8:00 PM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Barton County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Labette County, KS, Lincoln County, KS, Montgomery County, KS, Neosho County, KS, Russell County, KS, Saline County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 67 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-413 J/kg
Mixed-layer LCL
2819 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

383 
WWUS73 KICT 250814
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
314 AM CDT MON JUN 25 2012

KSZ032-033-047>049-252130-
/O.NEW.KICT.HT.Y.0002.120625T2000Z-120626T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
314 AM CDT MON JUN 25 2012

...HEAT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 


* TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED THIS
  AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS.

* IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR
  ACTIVITIES THIS AFTERNOON AND EARLY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

MWM
3 follow-up statements
773 
WWUS73 KICT 251821
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
121 PM CDT MON JUN 25 2012

KSZ070>072-094>096-098>100-260100-
/O.EXA.KICT.HT.Y.0002.120625T2000Z-120626T0100Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
121 PM CDT MON JUN 25 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED THIS
  AFTERNOON ACROSS PORTIONS OF SOUTHEAST KANSAS.

* IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR 
  ACTIVITIES THIS AFTERNOON AND EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ032-033-047>049-260100-
/O.CON.KICT.HT.Y.0002.120625T2000Z-120626T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
121 PM CDT MON JUN 25 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED THIS 
  AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. 

* IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR 
  ACTIVITIES THIS AFTERNOON AND EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

COOK
625 
WWUS73 KICT 251842
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
142 PM CDT MON JUN 25 2012

KSZ092-093-260100-
/O.EXA.KICT.HT.Y.0002.120625T2000Z-120626T0100Z/
SUMNER-COWLEY-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY
142 PM CDT MON JUN 25 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED THIS
  AFTERNOON ACROSS PORTIONS OF SOUTHERN KANSAS.

* IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR 
  ACTIVITIES THIS AFTERNOON AND EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ032-033-047>049-070>072-094>096-098>100-260100-
/O.CON.KICT.HT.Y.0002.120625T2000Z-120626T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-GREENWOOD-WOODSON-ALLEN-
ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
142 PM CDT MON JUN 25 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED THIS 
  AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. 

* IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR 
  ACTIVITIES THIS AFTERNOON AND EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

COOK
808 
WWUS73 KICT 260055
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT MON JUN 25 2012


KSZ032-033-047>049-070>072-092>096-098>100-260200-
/O.EXP.KICT.HT.Y.0002.000000T0000Z-120626T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-GREENWOOD-WOODSON-ALLEN-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...EUREKA...YATES CENTER...IOLA...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
755 PM CDT MON JUN 25 2012

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

HEAT INDICES WILL CONTINUE TO DECREASE AS SUNSET APPROACHES.
THEREFORE THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM.

$$

LAWSON

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this heat advisory went out at Jun 25, 3:06 AM CDT, 8 minutes earlier.

Area forecast discussion, Jun 25, 3:06 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
306 AM CDT MON JUN 25 2012

.DISCUSSION...
THE MAIN FORECAST CONCERN WILL BE A CONTINUATION OF HOT AND DRY
WEATHER CONDITIONS THROUGH MUCH OF THE UPCOMING WEEK.

A HIGHLY AMPLIFIED MID/UPPER PATTERN WAS IN PLACE WITH THE
SUBTROPICAL RIDGE ANCHORED ACROSS THE CENTRAL CONUS LEADING TO VERY
HIGH TEMPERATURES ACROSS CENTRAL AND WESTERN KANSAS. UNFORTUNATELY
THIS PATTERN IS EXPECTED TO CHANGE VERY LITTLE THROUGH THE NEXT
SEVERAL DAYS WITH A PERSISTENCE TYPE FORECAST ANTICIPATED. A HEAT
ADVISORY WILL BE ISSUED AGAIN TODAY FOR PORTIONS OF CENTRAL KANSAS
WHERE HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 104-107 DEGREE RANGE
BUT THERE IS SOME CONCERN THAT DEEP VERTICAL MIXING WILL RESULT IN
LOWER DEWPOINT TEMPERATURES/LOWER HEAT INDICES. THE BOTTOM LINE IS
TEMPERATURES WILL BE IN THE 105-110 DEGREE RANGE WITH RELATIVELY
LIGHT SOUTHWEST WINDS RESULTING IN VERY HOT CONDITIONS. IF HEAT
ADVISORY CONDITIONS ARE MET ACROSS THE AREA TODAY AN EXCESSIVE HEAT
WARNING MAY BE ISSUED THROUGH MUCH OF THE WEEK.

THURSDAY-SUNDAY...LITTLE CHANGE IS EXPECTED AT THE START OF THE
PERIOD WITH THE MID/UPPER RIDGE PROGGED TO RESIDE ACROSS THE CENTRAL
CONUS LEADING TO HOT AND DRY WEATHER CONDITIONS.  MAINTAINED LOW
POPS FRI-SAT AS A SHORTWAVE TROUGH MOVES OVER THE NORTHERN PLAINS
WEAKENING THE MID/UPPER RIDGE BRIEFLY BUT CONFIDENCE IN WIDESPREAD
WETTING RAINS REMAINS LOW AT THIS TIME. THE LATEST ECMWF MAINTAINS
RIDGING ACROSS THE CENTRAL CONUS INTO EARLY NEXT WEEK WHILE TAKING
THE TROPICAL SYSTEM IN THE GULF EAST INTO THE ATLANTIC SIMILAR TO
THE GFS. IF THIS SCENARIO PANS OUT A TREND TOWARD RISING
TEMPERATURES AND A CONTINUATION OF DRY WEATHER CAN BE EXPECTED FOR
THE SOUTHERN AND CENTRAL PLAINS STATES INTO NEXT WEEK.

MWM

&&

.FIRE WEATHER...
THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH
CATEGORY TUESDAY AND WEDNESDAY AFTERNOON ACROSS PORTIONS OF
CENTRAL KANSAS...MAINLY RUSSELL AND BARTON COUNTIES. THIS WILL BE
DUE TO A COMBINATION OF RECENT RECORD HIGH TEMPERATURES/DRYING
GRASSES AND GUSTY SOUTH TO SOUTHWEST WINDS.

MWM

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

NOT MUCH HAS CHANGED SINCE THE LAST SET OF TAFS WITH AVIATION
CONCERNS EXPECTED TO REMAIN NIL.

UPPER RIDGING AND VERY WARM MID LEVEL TEMPS WILL KEEP CLEAR SKIES
AND VERY WARM TEMPS IN PLACE THROUGH THIS TAF PERIOD. SOUTH WINDS
WILL BE LIGHT BY KANSAS STANDARDS THROUGH THIS TAF PERIOD.
CONFIDENCE IS VERY HIGH THAT VFR CONDITIONS WILL CONTINUE.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT   104  74 104  75 /   0   0   0   0
HUTCHINSON     105  73 105  76 /   0   0   0   0
NEWTON         103  73 103  75 /   0   0   0   0
ELDORADO       102  73 101  74 /   0   0   0   0
WINFIELD-KWLD  103  75 103  75 /   0   0   0   0
RUSSELL        110  73 109  76 /   0   0   0  10
GREAT BEND     108  73 108  76 /   0   0   0   0
SALINA         105  73 107  77 /   0   0   0   0
MCPHERSON      105  73 106  76 /   0   0   0   0
COFFEYVILLE    101  75 100  74 /   0   0   0   0
CHANUTE        100  73  97  74 /   0   0   0   0
IOLA           100  72  96  75 /   0   0   0  10
PARSONS-KPPF   101  74  98  74 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR KSZ032-033-047>049.

&&

MWM
Hazardous weather outlook, Jun 24, 6:52 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT SUN JUN 24 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
652 PM CDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDICES OF 100 TO 105 ARE LIKELY OVER MOST AREAS ON MONDAY
AND TUESDAY AFTERNOON...AND WEST OF INTERSTATE 35 EACH AFTERNOON
FROM WEDNESDAY THROUGH FRIDAY. THE HIGHEST VALUES OF 104 TO
106 ARE FORECAST ON MONDAY ACROSS CENTRAL KANSAS.

THERE IS ALSO A REMOTE CHANCE OF THUNDERSTORMS ACROSS EASTERN
KANSAS SATURDAY. THESE MIGHT CLIP PORTIONS OF THE FLINT HILLS AND
SOUTHEAST KANSAS SATURDAY NIGHT AS THEY MOVE SOUTHEAST. IF ANY
STORMS WERE TO DEVELOP...THEY WOULD MOST LIKELY BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON/KETCHAM/LAWSON

Nearby

Heat Advisories in Kansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.